Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 97, NWS Chicago, IL

August 9, 2000LaSalle County, Livingston County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Aug 9, 2000, 4:43 AM CDT for LaSalle County, Livingston County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2000, 4:43 AM CDT (09:43 UTC)
Expired
Aug 9, 2000, 5:15 AM CDT
In force
32 min
Issued by
NWS Chicago, IL
Area
Whole counties

Counties LaSalle County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 090944
SVRCHI
ILC099-105-091015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
443 AM CDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON COUNTY IN CENTRAL ILLINOIS
  LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 515 AM CDT

* AT 439 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  WENONA...OR ABOUT 14 MILES SOUTHWEST OF STREATOR...MOVING SOUTHEAST AT
  45 MPH.

* SOME LOCATIONS THREATENED THROUGH 515 AM CDT INCLUDE
  FLANAGAN

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
 DAMAGING WINDS GREATER THAN 60 MILES AN HOUR.
 VERY FRiEQUENT AND DEADLY CLOUD TO GROUND LIGHTNING.


FISHER

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:53 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 9, 2:53 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
253 AM CDT WED AUG 9 2000

THE BIG Q IS IF THE AREA WILL BE HIT BY ANY TSTMS. STRONG NW FLOW
AROUND VORT OVE THE U.P. IA THUNDERSTORMS BLEW UP BETWEEN THE
SUBTROPICAL FLOW AT 925 AND ABOVE FROM THE WSW INTO S IA AND THE NW
FLOW OVER NE IA-WI. THEY ARE ALSO ON N EDGE OF VERY STRONG 850 THETA E
RIDGE AND TO N OF BOUNDARY ALONG IA-MO BORDER.  THESE ARE TURNING ESE
AS NW FLO GRADUALLY TAKES OVER THE AREA.

ITEM OF CONCERN IS GOOD VORT CHANNEL TO PUSH INTO EXTREME NE PART OF
AREA BY 18Z. BY THEN MOST OF MOISTURE OUT OF AREA. EARLY THIS MORNING
SOME WEAK OMEGA ON MODELS ALONG WITH WEAK Q-VECTOR CONVERGENCE ALL NE
PART OF AREA. ALSO WEAK 925 MOIST CONVERGENCE. THIS ALSO AREA WHERE
700 CAP IS BREAKING. SINCE NOTHING OUT THERE AT MOMENT AND NOTHING
SHOWING ON SATL PICS WILL LEAVE DRY AND HOPE IT STAYS THAT WAY. IF
SOMETHING DOES DEVELOP SHOULD BE ISOLATED AND QUICKLY MOVE SE. SW
CORNER OF AREA MAY BE BRUSHED BY THE IA STORMS AS THEY MOVE ESE THIS
MORNING. WILL BE CLOSE CALL.

AS PATTERN AMPLIFIES BEAUTIFUL WX FOR THE AREA NEXT FEW DAYS WITH
HUMIDITY DROPPING.
TEMP GUIDANCE LOOKS OK. PREFER SLIGHTLY HIGHER FWC TODAY AND TOMORROW.

.CHI...NONE

AF
N

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.